Note: We are no longer taking Invokana and Invokamet cases, but are still accepting cases from those injured by taking Jardiance, Xigduo XR, Farxiga, and Glyxambi.
Some patients say they have suffered serious injuries after taking SGLT2 inhibitors, a class of prescription medicines that are designed to lower blood sugar in adults suffering from type 2 diabetes. Below are examples of these medications:
- Invokana (canagliflozin)
- Invokamet (canagliflozin/metformin)
- Jardiance (empagliflozin)
- Glyxambi (empagliflozin/linagliptin)
- Xigduo XR (dapagliflozin/metformin)
- Farxiga (dapagliflozin)
FDA Investigating Injuries Linked to Type 2 Diabetes Medicines
In May 2015, the FDA warned that these treatments may put patients at risk for a serious health condition known as ketoacidosis, which may cause diabetic comas or death.
In a drug safety announcement, the FDA said it was investigating reports that certain type 2 diabetes drugs caused ketoacidosis. According to the American Diabetes Association, ketoacidosis – also known as acidosis or diabetic ketoacidosis (DKA) – is a condition that causes the body to produce excessive levels of blood acids, or keytones, leading to the fatal symptoms.
The FDA’s investigation reportedly came after the agency reviewed 20 adverse event reports from patients who were seriously injured or hospitalized for the condition after taking type 2 diabetes drugs, including Invokana and Invokamet. These drugs belong to a class of medications known as sodium-glucose cotransporter-2 (SGLT2) inhibitors, which have been FDA approved to lower blood sugar in adults with type 2 diabetes.
In the FDA’s announcement, the agency warned patients that they should seek immediate medical attention if they experience any symptoms of ketoacidosis, including:
- Difficulty breathing
- Abdominal pain
- Unusual fatigue or sleepiness